# SDR 98ZZZX2169

- Difficulty date: April 5, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2853N
- Make and model: Piper PA-28RT-201
- Aircraft serial: 28R7918176
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Power Pack
- Part number: 105476
- Condition: Malfunctioned
- Location: Gear Retract
- Part time: 1,552 hours
- Component: Prestolite
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT GEAR FAILED TO RETRACT AFTER TAKEOFF.  AIRCRAFT RETURNED TO AIRPORT AND WAS INSPECTED.  FOUND HYDRAULIC FLUID TO BE CONGEALED AND CONTAMINATED IN PUMP RESERVOIR.  SENT PUMP OUT FOR OVERHAUL.  FLUSHED ENTIRE HYDRAULIC SYSTEM TO REMOVE CONTAMINATED FLUID.  RE-INSTALLED OVERHAULED PUMP AND RE-SERVICED SYSTEM WITH NEW MIL5606 FLUID.  PERFORMED GEAR OPERATIONAL AND LEAK CHECK, FOUND OK.  SUBMITTER RECOMMENDED FLUSHING HYDRAULIC SYSTEM AND REPLACING FLUID AT 5 YEAR/1,000 HOUR INTERVALS TO COINCIDE WITH 5 YEAR/1,000 HOUR FLEXIBLE FLUID LINE CHANGE.
